MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10315
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "union had a teleflex failure issue last night and was reported to safety net after the event.The failure resulted in the patient having to be reintubated." additional information: "the patient had to be re-intubated which caused a delay to treatment but there was no other harm or consequence to the patient.There was no desaturation.".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "leak - device leak - cuff" was confirmed based upon the sample received.The customer returned one unit 5-10315 et tube, hvt,7.5 for investigation.Visual examination of the returned device revealed that the sample appeared used as there was biological material present on the device.Functional inspection of the returned device revealed multiple small holes in the balloon cuff which prevented it from being able to stay inflated.A review of the manufacturing process confirmed that all et tubes undergo 100% inspection for inflation and deflation, as part of the product release criteria.Any such defects would be detected as out of specification.The nature of the damage suggests it was not caused by a manufacturing process failure.A device history record review was performed, and no relevant findings were identified.Additionally, the ifu states, "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not become over-inflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that: "union had a teleflex failure issue last night and was reported to safety net after the event.The failure resulted in the patient having to be reintubated.".Additional information: "the patient had to be re-intubated which caused a delay to treatment but there was no other harm or consequence to the patient.There was no desaturation.".

Brand Name
ET TUBE, HVT, 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20566841
Report Number3003898360-2024-01380
Device Sequence Number7816828
Product Code BTR
UDI-Device Identifier04026704397044
UDI-Public(01)04026704397044(11)231218(17)281216(10)73M2300480(21)
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10315
Device Lot Number73M2300480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown